Alert archive / Colorado / River Flood Warnings in 2014

River Flood Warning 6, NWS Pueblo, CO

July 17, 2014Pueblo County, Colorado

NWS Pueblo, CO issued this river flood warning at Jul 17, 2014, 1:22 AM MDT for Pueblo County, Colorado. It took effect at Jul 17, 2014, 9:24 AM MDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jul 17, 2014, 1:22 AM MDT (07:22 UTC)
In effect from
Jul 17, 2014, 9:24 AM MDT
Expired
Jul 18, 2014, 1:23 PM MDT
In force
28 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 27 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Avondale (ADLC2).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS45 KPUB 170722
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
122 AM MDT THU JUL 17 2014

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.HEAVY RAINFALL ON WEDNESDAY WILL CAUSE A RISE IN THE WATER LEVEL
IN THE ARKANSAS RIVER NEAR AVONDALE...LEADING TO MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-171922-
/O.NEW.KPUB.FL.W.0006.140717T2046Z-140718T1923Z/
/ADLC2.1.ER.140717T2046Z.140718T0000Z.140718T0723Z.UU/
122 AM MDT THU JUL 17 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM THIS AFTERNOON TO FRIDAY MORNING.
* AT 12:15 AM THURSDAY THE STAGE WAS 4.1 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.7 FEET BY EARLY THURSDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS NEAR AVONDALE.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$
5 follow-up statements
677 
WGUS85 KPUB 171424
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
824 AM MDT THU JUL 17 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.RECENT HEAVY RAINS ALONG THE ARKANSAS RIVER BASIN WILL CAUSE THE
ARKANSAS RIVER AT AVONDALE AND LA JUNTA TO RISE INTO MINOR FLOOD
STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-180224-
/O.EXT.KPUB.FL.W.0006.140717T2010Z-140718T1824Z/
/ADLC2.1.ER.140717T2010Z.140718T0000Z.140718T0624Z.UU/
824 AM MDT THU JUL 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 AM THURSDAY THE STAGE WAS 6.4 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 7.7 FEET BY EARLY THIS EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS NEAR AVONDALE.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC089-180224-
/O.EXT.KPUB.FL.W.0007.140719T0148Z-140720T0621Z/
/LXHC2.1.ER.140719T0148Z.140719T1200Z.140719T1821Z.UU/
824 AM MDT THU JUL 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM FRIDAY EVENING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:15 AM THURSDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW EVENING AND 
  CONTINUE TO RISE TO NEAR 11.8 FEET BY MIDMORNING SATURDAY. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
530 
WGUS85 KPUB 171529
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
929 AM MDT THU JUL 17 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.RECENT HEAVY RAINS OVER THE ARKANSAS RIVER BASIN WILL CAUSE MINOR
LOWLAND FLOODING ALONG THE ARKANSAS RIVER NEAR AVONDALE AND LA
JUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-180329-
/O.EXT.KPUB.FL.W.0006.140717T1524Z-140718T1824Z/
/ADLC2.1.ER.140717T1424Z.140718T0000Z.140718T0624Z.UU/
929 AM MDT THU JUL 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 AM THURSDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.7 FEET BY EARLY
  THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS NEAR AVONDALE.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC089-180329-
/O.CON.KPUB.FL.W.0007.140719T0148Z-140720T0621Z/
/LXHC2.1.ER.140719T0148Z.140719T1200Z.140719T1821Z.UU/
929 AM MDT THU JUL 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM FRIDAY EVENING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:15 AM THURSDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW EVENING AND 
  CONTINUE TO RISE TO NEAR 11.8 FEET BY MIDMORNING SATURDAY. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
608 
WGUS45 KPUB 171644
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1044 AM MDT THU JUL 17 2014

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN COLORADO...
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

.RECENT HEAVY RAINS ALONG THE ARKANSAS RIVER BASIN WILL CAUSE THE
ARKANSAS RIVER AT AVONDALE TO RISE INTO MODERATE FLOOD STAGE BY EARLY
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-180444-
/O.EXT.KPUB.FL.W.0006.000000T0000Z-140718T1825Z/
/ADLC2.2.ER.140717T1424Z.140717T1800Z.140718T0625Z.UU/
1044 AM MDT THU JUL 17 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE ARKANSAS RIVER NEAR AVONDALE.* AT 10:15 AM THURSDAY THE STAGE
WAS 7.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET BY EARLY
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS NEAR AVONDALE.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$
848 
WGUS85 KPUB 171949
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
149 PM MDT THU JUL 17 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. 

.HEAVY RAIN IN SOUTHERN COLORADO WEDNESDAY NIGHT REACHED THE 
ARKANSAS RIVER NEAR AVONDALE THURSDAY MORNING...BRINGING THE RIVER 
TO MODERATE FLOOD STAGE OF 8.2 FEET. AT 1:15 PM THURSDAY...WITH A
STAGE OF 7.8 FEET...IT APPEARS THE ARKANSAS NEAR AVONDALE HAS 
CRESTED...AND IS FORECAST TO CONTINUE TO FALL THROUGH THE EVENING
...AND TO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. 

FLOOD STAGE AT NEPESTA...DOWNSTREAM FROM AVONDALE IS 16.5 FEET. 
THE ARKANSAS RIVER IS FORECAST TO RISE THROUGH THURSDAY AFTERNOON...
REACHING A STAGE OF 16.4 FEET AROUND 6 PM THIS EVENING. THE RIVER
STAGE AT NEPESTA SHOULD FALL THE REST OF THE EVENING AND OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-180749-
/O.EXT.KPUB.FL.W.0006.000000T0000Z-140718T1832Z/
/ADLC2.2.ER.140717T1424Z.140717T1800Z.140718T0632Z.UU/
149 PM MDT THU JUL 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:15 PM THURSDAY THE STAGE WAS 7.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS NEAR AVONDALE.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-180749-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/NPTC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
149 PM MDT THU JUL 17 2014

FORECAST INFORMATION FOR
  ARKANSAS RIVER NEAR NEPESTA.
* AT  1:15 PM THURSDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 16.5 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 16.4 FEET EARLY THIS 
  EVENING.
* IMPACT...AT 14.5 FEET...THE RIVER IS BANKFULL. LOW LYING WETLAND 
  AREAS ALONG THE CHANNEL BEGIN TO FLOOD.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$
117 
WGUS85 KPUB 180108
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT THU JUL 17 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.RECENT HEAVY RAIN IN SOUTHEAST COLORADO RESULTED IN INCREASED 
RIVER STAGES ON THE ARKANSAS RIVER. THE INCREASED FLOW HAS BEEN 
MOVING STEADILY THROUGH THE SYSTEM THOUGH...AND AFTER CRESTING AT
A STAGE OF 8.1 FEET LATE THURSDAY MORNING...THE ARKANSAS NEAR 
AVONDALE WAS BELOW FLOOD STAGE AT 6:15 PM AND IS EXPECTED TO 
CONTINUE TO FALL.

THE ARKANSAS RIVER IS EXPECTED TO REACH FLOOD STAGE OF 11.0 FEET
AT LA JUNTA LATE FRIDAY MORNING...THEN CREST AROUND 12.2 FEET 
MIDNIGHT SATURDAY NIGHT. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC101-180138-
/O.CAN.KPUB.FL.W.0006.000000T0000Z-140718T1832Z/
/ADLC2.2.ER.140717T1424Z.140717T1800Z.140717T2105Z.UU/
708 PM MDT THU JUL 17 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER NEAR AVONDALE.
* AT  6:15 PM THURSDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:05 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.7 FEET BY 
  MIDMORNING SATURDAY.
* IMPACT...AT 6.5 FEET...DAMAGE TO IRRIGATION WORKS IS POSSIBLE.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC089-181307-
/O.EXT.KPUB.FL.W.0007.140718T1600Z-140720T0600Z/
/LXHC2.1.ER.140718T1600Z.140719T0600Z.140719T1800Z.UU/
708 PM MDT THU JUL 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM FRIDAY MORNING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  6:15 PM THURSDAY THE STAGE WAS 9.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 12.2 FEET BY AFTER MIDNIGHT SATURDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY 
  AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HIGHWAY 194 EAST OF 
  LA JUNTA.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 17, 12:14 AM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 17, 12:14 AM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1214 AM MDT THU JUL 17 2014

.UPDATE...
ISSUED AT 1214 AM MDT THU JUL 17 2014

UPDATED FOR EXPIRATION OF FLASH FLOOD WATCH.

UPDATE ISSUED AT 1035 PM MDT WED JUL 16 2014

DID AN UPDATE TO THE POPS AND SKY COVER FOR THE REST OF
TONIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 350 PM MDT WED JUL 16 2014

WILL KEEP THIS BRIEF DUE TO ONGOING SEVERE AND FLOOD CONDITIONS.
FORECAST DISTRICT TO REMAIN ACTIVE INTO THURSDAY(...ESPECIALLY
FROM THIS AFTERNOON INTO TONIGHT) AS CONTINUED HIGH PRECIPITABLE
WATERS INTERACT WITH INCOMING UPPER DISTURBANCE.

IN ADDITION TO THE AVAILABLE ADEQUATE ATMOSPHERIC MOISTURE...
FAVORABLE CAPES...LIS AND MEAN LAYER SHEARS WILL ALLOW FOR THE
POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS AT TIMES FROM THIS
AFTERNOON INTO TONIGHT.

STORMS WITH LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING FLASH
FLOODING...WILL BE POSSIBLE OVER AREA BURN SCARS AND LOCATIONS
THAT HAVE EXPERIENCED SIGNIFICANT PRECIPITATION SINCE
FRIDAY...THEREFORE WILL CONTINUE WITH FLASH FLOOD WATCH UNTIL
MIDNIGHT TONIGHT. ALSO...NEAR TO BELOW SEASONAL MAXIMUM
TEMPERATURES ARE ANTICIPATED OVER MOST LOCATIONS THURSDAY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 350 PM MDT WED JUL 16 2014

WILL KEEP THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WEATHER.

THE FORECAST DISTRICT SHOULD THEN NOTE A DRYING AND WARMING TREND
FROM FRIDAY INTO NEXT MONDAY AS UPPER RIDGING BUILDS OVER SOUTHERN
COLORADO. ISOLATED PRIMARILY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.

MAXIMUM TEMPERATURES CLIMBING TO ABOVE MID TO LATE JULY
CLIMATOLOGICAL AVERAGES ARE ANTICIPATED FROM FRIDAY INTO NEXT
WEDNESDAY WITH MAXIMUM TEMPERATURES(OVER EASTERN SECTIONS OF THE
CWFA) CLIMBING INTO THE 90S AND CHALLENGING THE CENTURY MARK AT
TIMES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1128 PM MDT WED JUL 16 2014

STRATUS AND SOME FOG ARE EXPECTED TO DEVELOP AT KCOS AND KPUB
TONIGHT...DISSIPATING IN THE MID TO LATE MORNING HOURS ON
THURSDAY. SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP OVER THE
MOUNTAINS AGAIN ON THU AND WL THEN SPREAD TO THE LOWER
ELEVATIONS...POSSIBLY AFFECTING THE TERMINAL FORECAST LOCATIONS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...28
AVIATION...28
Hazardous weather outlook, Jul 17, 12:28 AM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1228 AM MDT THU JUL 17 2014

COZ058>089-093>099-180630-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1228 AM MDT THU JUL 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SOME THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE
NIGHT...MAINLY OVER THE FAR SOUTHEAST PLAINS...OVER THE SANGRE DE
CRISTO AND WET MOUNTAINS AND THE SOUTHERN INTERSTATE 25
CORRIDOR...SOUTH OF PUEBLO. CLOUD TO GROUND LIGHTNING WILL BE THE
MAIN THREAT...HOWEVER SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE
OVER LAS ANIMAS AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY
ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL
BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER LAS ANIMAS AND BACA COUNTIES TONIGHT.

In the hours before

Special weather statement, Jul 16, 9:16 PM MDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
916 PM MDT WED JUL 16 2014

COZ079-083-086-170400-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
916 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO...
NORTHEASTERN CUSTER AND SOUTHEASTERN FREMONT COUNTIES UNTIL 1000 PM
MDT...

AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PENROSE...OR 24 MILES NORTHWEST OF PUEBLO...
MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...FLORENCE...PUEBLO WEST...BLENDE...SALT CREEK...PUEBLO
RESERVOIR...PENROSE...SAN ISABEL...WETMORE AND BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3842 10522 3851 10496 3828 10444 3796 10504
TIME...MOT...LOC 0316Z 332DEG 23KT 3841 10502

KAM
Local storm report, Jul 16, 9:45 PM MDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HEAVY RAIN       1 S BEULAH              38.07N 104.98W
07/16/2014  M0.70 INCH       PUEBLO             CO   TRAINED SPOTTER

            FELL BETWEEN 805 PM AND 900 PM

&&

CORRECTED REMARKS

28
Special weather statement, Jul 16, 10:01 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1001 PM MDT WED JUL 16 2014

COZ079-086-087-170445-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
1001 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND CENTRAL
PUEBLO COUNTIES UNTIL 1045 PM MDT...

AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PUEBLO RESERVOIR...OR 11 MILES
SOUTHWEST OF PUEBLO...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PUEBLO...PUEBLO RESERVOIR AND COLORADO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3814 10498 3828 10471 3803 10412 3770 10463
TIME...MOT...LOC 0401Z 316DEG 26KT 3812 10472

KAM
Local storm report, Jul 16, 11:11 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1111 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       2 ENE ROCKY FORD        38.06N 103.69W
07/16/2014  M3.90 INCH       OTERO              CO   MESONET

            6 HR RAINFALL TOTAL

&&

KAM
Local storm report, Jul 16, 11:12 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1112 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       9 S SPRINGFIELD         37.28N 102.61W
07/16/2014  M1.72 INCH       BACA               CO   ASOS

            3 HR RAINFALL TOTAL

&&

KAM
Local storm report, Jul 16, 11:13 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1113 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       3 ESE HOEHNE            37.26N 104.34W
07/16/2014  M1.15 INCH       LAS ANIMAS         CO   ASOS

            1 HR RAINFALL TOTAL

&&

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:04 PM MDTSpecial Weather StatementPUBCuster26 min
Jul 16, 6:16 PM MDTFlash Flood WarningPUBCrowley, Otero3 hr
Jul 16, 6:30 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 16, 6:40 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo50 min
Jul 16, 7:22 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 7:28 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo47 min
Jul 16, 7:33 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 7:36 PM MDTSpecial Weather StatementPUBCuster24 min
Jul 16, 7:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 16, 8:05 PM MDTSpecial Weather StatementPUBSaguache25 min
Jul 16, 8:13 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas47 min
Jul 16, 8:15 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas3 hr
Jul 16, 8:36 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 8:59 PM MDTSpecial Weather StatementPUBLas Animas16 min
Jul 16, 9:16 PM MDTSpecial Weather StatementPUBPueblo44 min
Jul 16, 9:41 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jul 16, 10:01 PM MDTSpecial Weather StatementPUBPueblo44 min
Jul 16, 10:17 PM MDTFlash Flood WarningPUBEl Paso118 min
Jul 16, 10:41 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero, Pueblo3 hr
Jul 17, 12:17 AM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 17, 12:37 AM MDTAreal Flood AdvisoryPUBHuerfano3 hr
Jul 17, 6:38 AM MDTRiver Flood WarningPUBOtero67 hr
Jul 17, 4:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 17, 5:03 PM MDTSpecial Weather StatementPUBChaffee27 min
Jul 17, 5:58 PM MDTSpecial Weather StatementPUBCuster32 min

Nearby

River Flood Warnings in Colorado, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.